Results 1 to 8 of 8

Thread: VBeam, Vitamins, Benadryl

  1. #1
    Junior Member
    Join Date
    Feb 2007
    Location
    Northern California
    Posts
    11

    Default VBeam, Vitamins, Benadryl

    Hello everyone ... am a newbie here so please forgive if this has been covered before. I'm having a really severe swelling problem after my first vbeam treatment. It's the 4th day post, and the swelling is just getting worse. My doctor's office is not being helpful; all they'll say is that everyone is different. Okay ... but I still have to try to live my life and get through this stage as quickly as possible. I've read a few things on here that perhaps I shouldn't be taking all my vitamins?? And that perhaps an antihistimine like Benadryl might be helpful?? Any thoughts on that, or is there anything else I can do besides icing like crazy??? Thank you so much for sharing your experiences. My rosacea is the broken capillaries, primarily on my cheeks and chin.

  2. #2
    Senior Member IowaDavid's Avatar
    Join Date
    Jun 2005
    Location
    Iowa, U.S.
    Posts
    1,415

    Default

    Careful with things like vitamin C, fish oil, and grapeseed extract after laser treatments--they tend to make coagulation more difficult, but if you're already 4 days past your treatment, this may not be so much of a problem.

    Do you have any scripts for clonidine, klonopin, or a beta-blocker? They can help with flushing and redness post-laser.

    Benadryl might help, depending on what's making you flushed.

    I know it's difficult, but try to let your face heal on its own time. Sometimes you get a strong reaction to a laser treatment, and you get a lot of flushing and redness for a week or two. Remember--you've just "wounded" your vasculature, the whole idea of a 24/48 hour recovery time just doesn't apply to people with rosacea, for the most part.

    David
    35 year-old male
    Erythmatotelangiectatic rosacea & Ocular
    20 + laser treatments.
    Toleraine Soothing Light Facial Fluid for moisturizer. I don't use a special cleanser. Clonidine daily; klonopin sometimes.
    BEST and CURRENT TREATMENT I use: Low-Level Red Light Therapy LED array.
    Please feel free to PM me with your low-level red light therapy (LLRLT) questions. I'm happy to help if I can.

  3. #3
    Junior Member
    Join Date
    Feb 2007
    Location
    Northern California
    Posts
    11

    Default

    Thank you, David ... I guess I'm just feeling like my doctor and their office didn't really prepare me. They were telling me I'd be able to go back to work that afternoon, etc. I think if I'd been better prepared for the full range of post-treatment recovery experiences, I'd be in a better position now (have planned more down time afterward, etc.)

    I do have rx Klonipin ... prescribed for anxiety and insomnia ... if it's helpful now, I can certainly take it, especially at night. Would you mind telling me why it might be helpful post-laser treatment so I could understand the thought behind that?? The only med my doctor told me to take was Tylenol if needed. It's not the redness and flushing I'm concerned about (heck, I'm used to that!!) ... it's the extreme facial swelling. Thank you so much for your response; it's so very helpful.

  4. #4
    Senior Member IowaDavid's Avatar
    Join Date
    Jun 2005
    Location
    Iowa, U.S.
    Posts
    1,415

    Default

    It just helps with the flushing and redness, like clonidine. You might try to get a script for that as well. Though the swelling is not surprising, extra swelling can be caused by the increased flushing after your treatment. So, take away the flushing, the swelling may go down some. Klonopin is good because it has a special action on the hypothalamus that calms down flushing in response to heat; it also helps with anxiety/nervousness, which can be another trigger.

    Really--don't expect laser doctors, for the most part, to have much of an idea of what people with rosacea go through. It differs with everyone, but, back when I was getting 1064nm laser treatments, I'd be swollen for a few days, and have hightened flushing for 2-3 weeks afterwards. You're not a cosmetic case--that timeframe they gave you was more for people looking for skin rejuvenation that don't have rosacea.
    35 year-old male
    Erythmatotelangiectatic rosacea & Ocular
    20 + laser treatments.
    Toleraine Soothing Light Facial Fluid for moisturizer. I don't use a special cleanser. Clonidine daily; klonopin sometimes.
    BEST and CURRENT TREATMENT I use: Low-Level Red Light Therapy LED array.
    Please feel free to PM me with your low-level red light therapy (LLRLT) questions. I'm happy to help if I can.

  5. #5
    Junior Member
    Join Date
    Feb 2007
    Location
    Northern California
    Posts
    11

    Default

    What you say makes all the sense in the world, David. Again, thank you so much for your insights and experience.

  6. #6
    Senior Member IowaDavid's Avatar
    Join Date
    Jun 2005
    Location
    Iowa, U.S.
    Posts
    1,415

    Default

    Just be gentle to your face and give it some time. Don't get too stressed about the short-term--you should be doing noticeably better sometime later next week, I'd guess. ;)
    35 year-old male
    Erythmatotelangiectatic rosacea & Ocular
    20 + laser treatments.
    Toleraine Soothing Light Facial Fluid for moisturizer. I don't use a special cleanser. Clonidine daily; klonopin sometimes.
    BEST and CURRENT TREATMENT I use: Low-Level Red Light Therapy LED array.
    Please feel free to PM me with your low-level red light therapy (LLRLT) questions. I'm happy to help if I can.

  7. #7
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    I took clarityn (antihistamine) post laser for a dermatitis flair I had once and it did help. Just give it ago if you are still suffering. Make sure you keep your head raised at night aswell.

  8. #8
    Junior Member
    Join Date
    Feb 2007
    Location
    Northern California
    Posts
    11

    Default

    Thank you. I can't tell you how much it means to me to be able to talk about this stuff with others who understand!!!

Similar Threads

  1. topical benadryl
    By daftpunk in forum Topical and oral products (non-prescription)
    Replies: 2
    Last Post: 7th February 2014, 07:08 PM
  2. Benadryl made my SD go done...WHAT does this MEAN?
    By shahin25 in forum General rosacea questions
    Replies: 1
    Last Post: 27th June 2011, 04:41 PM
  3. Claritin or Benadryl?
    By Gauntlet00 in forum Topical and oral products (non-prescription)
    Replies: 1
    Last Post: 4th July 2009, 03:30 AM
  4. Benadryl... adverse reactions?
    By smudge in forum Prescription medications
    Replies: 5
    Last Post: 15th April 2006, 04:21 PM
  5. Is benadryl effective?
    By smudge in forum Prescription medications
    Replies: 6
    Last Post: 26th March 2006, 11:02 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •